Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jan 4, 2008, 5:56 AM CST for 39 counties in Alabama. It took effect at Jan 4, 2008, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2008, 5:56 AM CST (11:56 UTC)
- In effect from
- Jan 4, 2008, 12:00 PM CST
- Expired
- Jan 4, 2008, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2386 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 041156 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 556 AM CST FRI JAN 4 2008 ...DRY CONDITIONS PERSIST FOR CENTRAL ALABAMA... .RELATIVE HUMIDITIES ARE AGAIN EXPECTED TO FALL BELOW 25 PERCENT ON THIS AFTERNOON. ALZ011>015-017>050-042000- /O.UPG.KBMX.FW.A.0003.080104T1700Z-080105T0000Z/ /O.NEW.KBMX.FW.W.0003.080104T1800Z-080104T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 556 AM CST FRI JAN 4 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AS TEMPERATURES WARM THROUGH THE MORNING HOURS TODAY...RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO BELOW 25 PERCENT BY NOON AND REMAIN BELOW 25 PERCENT THROUGH THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KBMX 041801 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1201 PM CST FRI JAN 4 2008 ...DRY CONDITIONS PERSIST FOR CENTRAL ALABAMA... .RELATIVE HUMIDITIES ARE AGAIN EXPECTED TO FALL BELOW 25 PERCENT THIS AFTERNOON. ALZ011>015-017>050-042300- /O.CON.KBMX.FW.W.0003.000000T0000Z-080104T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1201 PM CST FRI JAN 4 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO BELOW 25 PERCENT SHORTLY AFTER NOON AND REMAIN BELOW 25 PERCENT THROUGH THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jan 4, 4:43 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 4, 4:43 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 443 AM CST FRI JAN 4 2008 .SHORT TERM...TODAY AND TONIGHT. THIS IS THE LAST NIGHT IN THE RUN OF BITTER COLD TEMPERATURES AS THE AIRMASS WILL CONTINUE TO MODIFY TODAY AND TONIGHT. SURFACE WINDS HAVE ALREADY TURNED AROUND TO A LIGHT SOUTHEAST AS THE CENTER OF HIGH PRESSURE IS SHIFTING OFF THE EAST COAST. 925 AND 850 MB WINDS HAVE TURNED SOUTHERLY WITH SATELLITE SHOWING SOME MID LEVEL CLOUDS MOVING INLAND ACROSS THE WEST CENTRAL GULF. FOR TODAY...MOSTLY SUNNY TO PARTLY CLOUDY SKIES WITH AFTERNOON TEMPERATURES AVERAGING 8 TO 10 DEGREES WARMER THAN YESTERDAY. EXPECT CLOUDS TO INCREASE ACROSS THE WEST THIS EVENING AND TONIGHT AS SOME OF THE LOW LEVEL MOISTURE FROM THE GULF WRAPS UP AND AROUND THE WESTERN SIDE OF THE EXITING HIGH. THIS SHOULD SET UP A NICE TEMPERATURE GRADIENT FROM THE MOSTLY CLEAR EAST TO THE INCREASING CLOUDINESS IN THE WEST. THERE COULD STILL BE SOME POCKETS OF LOWER 20S IN THE EASTERN VALLEYS WITH LOW TO MID 30S ACROSS THE WESTERN COUNTIES. .LONG TERM...SATURDAY THROUGH THURSDAY. THE WARM UP WILL CONTINUE THROUGH ROUGHLY MID-WEEK NEXT WEEK AS PERSISTENT SOUTHERLY FLOW DOMINATES THE LOWER BOUNDARY. AS ELUDED TO OVER THE PAST COUPLE OF DAYS...LITTLE SHORTWAVES IN THE UPPER FLOW WILL RIDE OVER THE AREA THROUGH ROUGHLY TUESDAY. FEEL CONFIDENT THAT THE WEST AND NORTHWEST WILL SEE ISOLATED LIGHT SHOWERS AT TIMES. THE TOUGH PART OF THIS IS TIMING THE LITTLE SHORTWAVES... WHICH IS ALMOST IMPOSSIBLE. MOS GUIDANCE CONTINUES TO GIVE CHANCE POP VALUES THROUGH TUESDAY IN THE NOTED AREA. HAVE UNDERCUT THESE SOME...BUT WILL NOT BE SURPRISED WHEN IT DOES RAIN. THE MID-WEEK SYSTEM IS PROVING DIFFICULT TO FORECAST...AS ALSO ELUDED TO...AS MODELS VARY IN TIMING...LOCATION...AND STRENGTH. KEEPING CLOSE TO MY GUNS HERE WITH THE HIGHEST CHANCE OF RAIN ON WEDNESDAY. CURRENT THOUGHT IS A COLD FRONT WILL SWEEP ACROSS THE AREA DURING THE MORNING HOURS ON WEDNESDAY. WILL CONTINUE TO MENTION STRONG THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK. && .AVIATION...06Z TAF DISCUSSION. VFR CONDITIONS THROUGH THE PERIOD. NO SIGNIFICANT AVIATION CONCERNS. && .FIRE WEATHER... ARCTIC HIGH PRESSURE CONTINUES TO DOMINATE SURFACE CONDITIONS ACROSS CENTRAL ALABAMA. ALTHOUGH THE SLOW TRANSITION PROCESS WILL BE UNDERWAY BY THIS AFTERNOON...TEMPERATURES ARE REBOUNDING FASTER THAN THE DEW POINTS. THIS MEANS RH VALUES WILL BE ABOVE RED FLAG WARNING CRITERIA FOR ONE MORE DAY. A RED FLAG WARNING WILL BE ISSUED SHORTLY WITH THE RELEASE OF THE NORMAL FIRE WEATHER PLANNING PRODUCT. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 49 23 55 40 62 / 0 0 10 20 10 ANNISTON 52 26 56 41 66 / 0 0 0 20 10 BIRMINGHAM 49 32 57 46 65 / 0 0 10 20 10 TUSCALOOSA 53 31 59 47 68 / 0 0 10 20 10 CALERA 51 28 57 45 66 / 0 0 0 20 10 AUBURN 48 30 57 45 64 / 0 0 0 10 10 MONTGOMERY 52 28 61 44 69 / 0 0 0 10 10 TROY 52 26 62 40 68 / 0 0 0 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR ALL AREAS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. && 88 JONES/90
Hazardous weather outlook, Jan 3, 6:30 PM CST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 PM CST THU JAN 3 2008 ALZ011>015-017>050-041300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 630 PM CST THU JAN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DRY CONDITIONS ON FRIDAY WILL CREATE A HIGH FIRE DANGER. RELATIVE HUMIDITY VALUES WILL DROP BELOW 25 PERCENT FOR A FEW HOURS DURING THE AFTERNOON. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA NEXT WEDNESDAY...AS A STORM SYSTEM APPROACHES THE REGION. CONFIDENCE IN THE STRENGTH AND TIMING OF THIS SYSTEM IS STILL LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.